MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One flexima bili preloaded stent was analyzed and a visual evaluation noted that the push catheter did not show any obvious kinks; however, a non-bsc guidewire was stuck into the guide catheter, it was stretched and broken and this caused the guide catheter to be buckled.Additionally, the suture hole was slightly torn indicating there was a tension applied to the suture causing the mentioned damage and the suture was detached.The suture and stent were not returned for analysis.No other issues with the device were noted.The reported event was confirmed.According to the analysis of the device and the information, it is most likely that operational factors, such as user technique/handling and manipulation of the device during its use could have caused the observed damages (guidewire stuck, guide catheter stretched, buckled and broken).The issue of "guide catheter stretched" could have caused resistance at the moment to retract the guidewire from the guide catheter making the device difficult to deploy the stent, continued attempts to retract the guidewire/guide catheter to release the stent or force applied to retract guidewire/guide catheter can result in guide catheter breakage, a force to pull out the guidewire can lead to buckle/accordion it.Therefore, the most probable cause of the reported issue is adverse event related to procedure.The adverse event occurred during the procedure and the device had no influence on event.A dimensional inspection was performed.The outer diameter of the guidewire was measured and it was determined that it was compatible with the delivery system, therefore it did not contribute to the reported issue of "device difficult to advance guidewire." a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2020.According to the complainant, during the procedure, when they attempted to release stent for deployment, the stent was unable to be deployed due to becoming stuck on the guidewire.The procedure was successfully completed with another flexima biliary stent without inconvenience.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be okay.This complaint is being reported based on the investigation results of guide catheter break.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10273224
Report Number3005099803-2020-02714
Device Sequence Number16346644
Product Code FGE
UDI-Device Identifier08714729162568
UDI-Public08714729162568
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model NumberM00539250
Device Catalogue Number3925
Device Lot Number0024285857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2020
Initial Report FDA Received Date07/14/2020
Patient Sequence Number1